Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online
Ask a Urologist   »  

Done external beam radiation for prostate cancer, urge to urinate. Due to radiation treatment?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5368 Questions
I have Prostate cancer and had external beam radiation ,which finished almost two months ago. My PSA has dropped to .06 from 6.6. My question is that most of the time it takes me two or three attempts when I urinate to feel like my bladder is really empty. I feel that I urinated enough and there is no retention, but I most of the time still have a slight discomfort of feeling the need to urinate. I have no infection as per urine tests. I drink a lot of water to make me urinate to help get rid of this feeling and at times have some storng urgencys. Do you feel this is do to the radiation treatments.
Most of the time urine stream is normal .Tho at times it slows down near the end.
Posted Sat, 15 Sep 2012 in Urinary and Bladder Problems
Answered by Dr. Grzegorz Stanko 6 hours later
Your problems with urinating are most likely caused by consequent prostate growth. Prostate starts compressing urethra and urethra gets narrowed causing symptoms you have mentioned. However your symptoms might be also caused by post-radiation urinary bladder inflammation, or post-radiation urethra narrowing.
You should visit you urologist, some intra-urethra surgery might be necessary to make urethra wider. Cystoscopy should be performed what will show the reason of your symptoms.
Hope this will help
Feel free to ask further questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor